Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


PEP side effects or HIV?
Feb 21, 2013

Dear Doctor Young I have been taking a PEP for 9 days now, treatment I started 7 hours after the risk I took. The medication are: Combid 300mg (Lamivudine, Zidovudine) twice a day, and STOCRIN 600 mg (Efavirenz) once a day. I am worried because I still have side effects: mainly pain in the joints of the anckles, both big toes and right hand. I also am constantly tired and I don't really feel like eating. I don't sleep very well either, I have moments where I feel good, others where everything seems catastrophique. Can you please tell me if there are any signs of the infection taking over the medecine? Can the HIV symptoms appear this early? Thank you very much, Quentin

Response from Dr. Young

Hi Quentin and thanks for posting.

The symptoms you describe sound a lot like PEP side effects. The aches and fatigue are typical of zidovudine and difficulty sleeping of efavirenz.

Indeed, in most PEP protocols, efavirenz is not recommended here in the US for exactly these reasons.

If your symptoms are really problematic, I'd speak to the prescribing care provider.

Be well, BY



Previous
Sinus & persistent headaches
Next
Elevated Liver Enzymes

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement